Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Clinical gout has rarely been described after pediatric renal transplantation (RTx), although asymptomatic hyperuricemia is common in these patients. We describe three male pediatric patients who presented with gouty arthritis 7-8.5 years following RTx. Since receiving allopurinol, all patients had been free of gouty symptoms. To prevent severe bone marrow depletion, the dosage of azathioprine, an immunosupressant drug, was reduced by 50% to prevent interaction with allopurinol. Because atypical presentation of gout can occur, a high index of suspicion is needed to allow appropriate diagnosis of this disease in patients with skeletal pain after RTx.

Original publication

DOI

10.1007/s00467-010-1599-6

Type

Journal article

Journal

Pediatr Nephrol

Publication Date

12/2010

Volume

25

Pages

2535 - 2538

Keywords

Adolescent, Allopurinol, Arthritis, Gouty, Azathioprine, Biopsy, Child, Gout Suppressants, Humans, Immunosuppressive Agents, Kidney Transplantation, Magnetic Resonance Imaging, Male, Treatment Outcome